Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 195, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2004, 11:27 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 11:27 AM CDT (16:27 UTC)
- Expired
- Jun 28, 2004, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3444 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281630
FFWSAT
TXC123-149-177-285-282000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
GONZALES
LAVACA
DEWITT
* UNTIL 300 PM CDT
* AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF ONE HALF TO
ONE INCH. THESE STORM ARE MOVING NORTHEAST 10 TO 15 MPH.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS...
STREAMS...HIGHWAYS AND UNDERPASSES.
LAT...LON 2901 9771 2887 9757 2896 9743 2893 9735
2938 9665 2965 9694 2997 9663 3013 9677
3002 9702 2978 9732 2961 9763 2938 9780
2911 9758
$$1 follow-up statement
000 WGUS74 KEWX 281657 CCA FFSSAT TXC019-031-091-123-177-209-285-325-385-463-465-281930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT MON JUN 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR VAL VERDE...REAL...BANDERA...UVALDE...MEDINA...BLANCO...HAYES AND COMAL COUNTIES... A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR GONZALES...LAVACA...FAYETTE AND DEWITT COUNTIES... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 AM CDT TUESDAY FOR ALL OF SOUTH CENTRAL TEXAS... WIDESPREAD RAINFALL AMOUNTS FROM SUNDAY WERE GENERALLY IN THE ONE HALF INCH TO ONE INCH RANGE...WITH SOME LOCATIONS RECEIVING UP TO 4 INCHES OF RAINFALL. WITH SOILS SATURATED ACROSS SOUTH CENTRAL TEXAS...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND OVERNIGHT WILL CAUSE FLASH FLOODING. IN ADDITION TO THE FLASH FLOOD THREAT...PERSONS IN LOW LYING AREAS OR IN LOCATIONS ALONG CREEKS...STREAMS AND RIVERS MAY ALSO EXPERIENCE FLOODING FROM RAPID RISES CAUSED BY FLOOD WATERS QUICKLY RUNNING OFF. ALL MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING AND BE ESPECIALLY ALERT AT OR NEAR LOW WATER CROSSINGS...NEAR CREEKS AND RIVERS OR IN LOW LYING AREAS. IF YOU APPROACH A LOCATION AND WATER COVERS THE ROAD WAY REMEMBER...TURN AROUND DONT DROWN. RESIDENTS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE PREPARED TO RESPOND QUICKLY IF A WARNING IS ISSUED FOR YOUR AREA. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:20 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 28, 10:20 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1020 AM CDT MON JUN 28 2004 .DISCUSSION...HEAVY RAIN AND THREAT FOR FLASH AND RIVER FLOODING WILL CONTINUE THROUGH TONIGHT. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF U.S. 90 FROM DEL RIO TO SAN ANTONIO...AND ALONG AND WEST OF I-35 FROM SAN ANTONIO TO GEORGETOWN. WATER VAPOR IMAGERY SHOWS STRONG UPPER LEVEL DIVERGENCE OVER THE BIG BEND...AS WELL AS A WEAK SHORTWAVE TROUGH PROPAGATING EAST FROM THE CONCHO VALLEY INTO THE WESTERN HILL COUNTRY. SURFACE OBSERVATIONS INDICATE A BOUNDARY ALONG U.S. 90...THEN EXTENDING NORTHEAST ALONG I-35 FROM SAN ANTONIO. THIS BOUNDARY IS HELPING FOCUS AND LIFT MOIST GULF AIR. THUS LOCATIONS TO THE NORTH OF THE BOUNDARY COINCIDE WITH THE UPPER LEVEL DIVERGENCE AND SHORTWAVE TROUGH TO PRODUCE THE CONVECTION CURRENTLY SEEN ON AREA 88DS...AND EXPECTED TRANSITION EASTWARD INTO THE HILL COUNTRY AND AUSTIN METRO AREA THIS AFTERNOON AND EVENING. OVERALL...WILL MAKE MINOR CHANGES TO ALL FORECAST ELEMENTS FOR CURRENT TRENDS. HOWEVER...THE BASIC FORECAST OF FLASH FLOOD WATCH AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH TONIGHT. MIGHT CONSIDER TRIMMING SOME AREAS FROM THE FLASH FLOOD WATCH THIS EVENING DEPENDING ON TRENDS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 72 89 73 / 70 40 40 30 AUSTIN BERGSTROM INTL AIRPORT 87 71 89 72 / 70 40 40 30 DEL RIO INTL AIRPORT 89 74 93 74 / 100 40 40 40 SAN ANTONIO INTL AIRPORT 87 73 90 73 / 70 40 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 4 AM TUESDAY. && 26/19
Hazardous weather outlook, Jun 28, 5:44 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 AM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 544 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. THE COMBINATION OF THIS UNSTABLE AIRMASS...OUTFLOW BOUNDARIES AND UPPER AIR DISTURBANCES MOVING ACROSS FROM THE WEST WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY...WITH A DECREASE IN CHANCES BEGINNING THURSDAY. ANY ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 28, 10:33 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 AM FLASH FLOOD CARTA VALLEY 29.80N 100.68W
06/28/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAY 2523 FROM CARTA VALLEY SOUTH CLOSED.
&&
VL/DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:31 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 27, 10:10 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jun 27, 11:11 PM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 27, 11:45 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Zavala | 4 hr |
| Jun 28, 3:18 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 28, 3:44 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 28, 5:31 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 9:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Jun 28, 10:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays | 3 hr |
| Jun 28, 11:40 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Jun 28, 1:54 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 2:54 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde | 3 hr |
| Jun 28, 2:56 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Karnes, Wilson | 2 hr |
| Jun 28, 5:26 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 59 min |
| Jun 28, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 56 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.